MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TPS STYLET (4F) SL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TPS STYLET (4F) SL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Discolored (1170); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by the customer, "brown discoloration after using scissors.The discoloration on the ring disappeared within a couple hours.While trimming statseal disc brown discoloration was noted to come off scissors.New ring and scissors obtained but picc had already been placed and scissors used to trim catheter.Statlock was used to secure picc.No issues as of 3/8/2023 will continue to monitor.There was no concomitant therapy as event occurred with picc placement.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of discoloration on a foam ring of a picc kit following the use of the included scissors is confirmed and was determined to be supplier related.The returned product was one pair of scissors and one foam disc that was partially cut.An initial visual observation showed no obvious discoloration with either returned product.The foam disc exhibited a triangle-shaped cut with material removed.The scissors were observed to be slightly bent.An initial functional test of cutting the foam disc with the returned scissors without manipulation revealed nothing remarkable and no observable discoloration.The scissors felt sticky while attempting to use them, and a functional test of rubbing the scissors together multiple times and subsequently cutting the foam disc where the scissors rubbed together revealed residues that were left behind by the scissors.A microscopic observation revealed nothing remarkable on the foam disc or the scissors initially; however, after the functional test of rubbing the scissors together several times and cutting the foam disc following the functional test, the foam disc appeared to have gray residues on from the scissors that could easily be wiped away.The complaint of discoloration on a foam disc due to scissors included in a picc kit is confirmed and was determined to be related to manufacturing.The investigation was forwarded to the manufacturing facility for further evaluation, and bd is working closely with the manufacturing facility to prevent recurrence of the reported event.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TPS STYLET (4F) SL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16632026
Report Number3006260740-2023-01027
Device Sequence Number20167064
Product Code LJS
UDI-Device Identifier00801741152566
UDI-Public(01)00801741152566
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberCK000819
Device Lot NumberREGV1435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient Weight96 KG